Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 2, 2013, 9:03 PM CST for 23 counties in Texas. It took effect at Mar 3, 2013, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 9:03 PM CST (03:03 UTC)
- In effect from
- Mar 3, 2013, 12:00 PM CST
- Expired
- Mar 3, 2013, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS84 KEWX 030303 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 903 PM CST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM SUNDAY FOR AREAS ALONG AND WEST OF I-35 DUE TO BREEZY AND DRY SOUTHERLY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM TO 8 PM TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS DUE TO A DRY COLD FRONT... .A STORM SYSTEM MOVING INTO CENTRAL UNITED STATES MONDAY WILL CREATE BREEZY AND DRY SOUTH WINDS OVER SOUTH CENTRAL TEXAS SUNDAY...AND WINDY AND DRY CONDITIONS BEHIND A COLD FRONT MONDAY NIGHT INTO TUESDAY. DRIEST CONDITIONS ARE EXPECTED ALONG THE RIO GRANDE AND OVER THE SOUTHERN EDWARDS PLATEAU...WHERE MINIMUM RELATIVE HUMIDITIES COULD FALL TO BELOW 10 PERCENT SUNDAY. MEANWHILE...HUMIDITIES EAST OF I-35 ARE EXPECTED TO REMAIN IN THE 20S AND 30S SUNDAY. STRONG NORTH WINDS OF 20 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED BEHIND THE COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA EARLY TUESDAY MORNING. TXZ171>173-183>192-202>206-217>220-228-031400- /O.NEW.KEWX.FW.W.0006.130303T1800Z-130304T0200Z/ /O.NEW.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 903 PM CST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR A DRY COLD FRONT ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...SOUTH AT 15 TO 25 MPH SUNDAY. NORTH AT 20 TO 30 MPH TUESDAY. * HUMIDITY...7 PERCENT WEST...15 TO 20 PERCENT ALONG I-35 SUNDAY. 14 TO 22 PERCENT ACROSS ALL AREAS TUESDAY. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ193-194-207>209-221>225-031400- /O.NEW.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 903 PM CST SAT MAR 2 2013 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR A DRY COLD FRONT ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...WILSON... KARNES...GONZALES...DE WITT...LAVACA. * 20-FOOT WIND...NORTH AT 20 TO 30 MPH. * HUMIDITY...14 TO 22 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
3 follow-up statements
835 WWUS84 KEWX 031158 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR AREAS ALONG AND WEST OF I-35 DUE TO BREEZY AND DRY SOUTHERLY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM TO 8 PM TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS DUE TO A DRY COLD FRONT... .A STORM SYSTEM MOVING INTO CENTRAL UNITED STATES MONDAY WILL CREATE BREEZY AND DRY SOUTH WINDS OVER SOUTH CENTRAL TEXAS TODAY...AND WINDY AND DRY CONDITIONS BEHIND A COLD FRONT MONDAY NIGHT INTO TUESDAY. DRIEST CONDITIONS ARE EXPECTED ALONG THE RIO GRANDE AND OVER THE SOUTHERN EDWARDS PLATEAU...WHERE MINIMUM RELATIVE HUMIDITIES COULD FALL TO NEAR 10 PERCENT TODAY. HUMIDITIES EAST OF I-35 TODAY ARE EXPECTED TO REMAIN IN THE 20S AND 30S. STRONG NORTH WINDS OF 20 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED BEHIND THE COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA EARLY TUESDAY MORNING. TXZ171>173-183>192-202>206-217>220-228-032200- /O.CON.KEWX.FW.W.0006.130303T1800Z-130304T0200Z/ /O.CON.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 558 AM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS AREAS ALONG AND WEST OF I35 DUE TO BREEZY AND DRY SOUTHERLY WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...SOUTH AT 15 TO 25 MPH SUNDAY. NORTH AT 20 TO 30 MPH TUESDAY. * HUMIDITY...7 PERCENT WEST...15 TO 20 PERCENT ALONG I-35 SUNDAY.14 TO 22 PERCENT ACROSS ALL AREAS TUESDAY. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ193-194-207>209-221>225-032200- /O.CON.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 558 AM CST SUN MAR 3 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...WILSON... KARNES...GONZALES...DE WITT...LAVACA. * 20-FOOT WIND...NORTH AT 20 TO 30 MPH. * HUMIDITY...14 TO 22 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
368 WWUS84 KEWX 032209 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CST SUN MAR 3 2013 ...RED FLAG WARNING IS IN EFFECT THROUGH 8 PM THIS EVENING FOR AREAS ALONG AND WEST OF I-35 DUE TO BREEZY AND DRY SOUTHERLY WINDS... ...RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 7 PM MONDAY AFTERNOON FOR EDWARDS...KINNEY...REAL...AND VAL VERDE COUNTIES DUE TO BREEZY AND LOW HUMIDITIES CONDITIONS... ...RED FLAG WARNING IS IN EFFECT FROM 8 AM TO 8 PM TUESDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS DUE TO A DRY COLD FRONT AND BREEZY TO WINDY CONDITIONS... .A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS MONDAY WILL CREATE BREEZY AND DRY SOUTH WINDS OVER PARTS OF SOUTH CENTRAL TEXAS MONDAY AFTERNOON...AND WINDY AND DRY CONDITIONS BEHIND THE ASSOCIATED DRY FRONT MONDAY NIGHT INTO TUESDAY. DRIEST CONDITIONS ARE EXPECTED ALONG THE RIO GRANDE AND OVER THE SOUTHERN EDWARDS PLATEAU...WHERE MINIMUM RELATIVE HUMIDITIES COULD FALL TO NEAR 10 PERCENT MONDAY AFTERNOON. STRONG NORTH WINDS OF 20 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND LOWER 20S ARE EXPECTED BEHIND THE DRY FRONT TUESDAY. TXZ183>185-202-041015- /O.UPG.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ /O.NEW.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ /O.NEW.KEWX.FW.W.0007.130304T1800Z-130305T0100Z/ /O.CON.KEWX.FW.W.0006.000000T0000Z-130304T0200Z/ VAL VERDE-EDWARDS-REAL-KINNEY- 409 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING DUE TO DRY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES ALONG AND WEST OF I-35 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY DUE TO BREEZY AND LOW RELATIVE HUMIDITIES CONDITIONS ACROSS EDWARDS...KINNEY...REAL...AND VAL VERDE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY DUE STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST MONDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 8 AM TO 8 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KINNEY. * 20-FOOT WIND...SOUTH AT 15 TO 25 MPH MONDAY AFTERNOON. * HUMIDITY...4 TO 12 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ171>173-186>192-203>206-217>220-228-041015- /O.UPG.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ /O.NEW.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ /O.CON.KEWX.FW.W.0006.000000T0000Z-130304T0200Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL-MAVERICK-ZAVALA-FRIO- ATASCOSA-DIMMIT- 409 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR AREAS ALONG AND WEST OF I-35 DUE TO BREEZY AND DRY SOUTHERLY WINDS... ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS DUE TO A DRY COLD FRONT AND BREEZY TO WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...KERR...BANDERA...GILLESPIE... KENDALL...BLANCO...HAYS...TRAVIS...UVALDE...MEDINA...BEXAR... COMAL...MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...NORTHERLY AT 20 TO 30 MPH TUESDAY. * HUMIDITY...15 TO 20 PERCENT ACROSS THE WESTERN HALF AND UPPER TEENS AND LOWER 20S EASTERN HALF. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ193-194-207>209-221>225-041015- /O.UPG.KEWX.FW.A.0005.130305T1400Z-130306T0200Z/ /O.NEW.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 409 PM CST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY TUESDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS DUE TO A DRY COLD FRONT AND BREEZY TO WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WIND...NORTHERLY AT 20 TO 30 MPH. * HUMIDITY...18 TO 24 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
428 WWUS84 KEWX 040222 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 PM CST SUN MAR 3 2013 ...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR EDWARDS...KINNEY...REAL...AND VAL VERDE COUNTIES DUE TO BREEZY AND DRY CONDITIONS BEHIND A DRY-LINE... ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS DUE TO WINDY AND DRY CONDITIONS BEHIND A COLD FRONT... .A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS MONDAY WILL CREATE BREEZY AND DRY SOUTH WINDS OVER PARTS OF SOUTH CENTRAL TEXAS MONDAY AFTERNOON...AND WINDY AND DRY CONDITIONS BEHIND A TRAILING DRY COLD FRONT MONDAY NIGHT INTO TUESDAY. VERY DRY AIR WILL ACCOMPANY WEST WINDS OF 15 TO 20 MPH ACROSS THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. AN EVEN STRONGER PATTERN FOR CRITICAL FIRE WEATHER CONDITIONS DEVELOPS BEHIND A DRY FRONT EARLY TUESDAY. STRONG NORTH WINDS OF 20 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND LOWER 20S ARE EXPECTED BEHIND THE DRY FRONT TUESDAY. TXZ183>185-202-041830- /O.EXP.KEWX.FW.W.0006.000000T0000Z-130304T0200Z/ /O.CON.KEWX.FW.W.0007.130304T1800Z-130305T0100Z/ /O.CON.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ VAL VERDE-EDWARDS-REAL-KINNEY- 822 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES BEHIND A DRY-LINE ACROSS THE SOUTHERN EDWARDS PLATEAU... ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES BEHIND A DRY FRONT ACROSS ALL OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KINNEY. * 20-FOOT WIND...SOUTHWEST AT 15 TO 20 MPH MONDAY AFTERNOON...THEN NORTH AT 20 TO 30 MPH TUESDAY. * HUMIDITY...4 TO 12 PERCENT MONDAY...THEN MIDDLE TEENS TUESDAY. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ171>173-186>192-203>206-217>220-228-041830- /O.EXP.KEWX.FW.W.0006.000000T0000Z-130304T0200Z/ /O.CON.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL-MAVERICK-ZAVALA-FRIO- ATASCOSA-DIMMIT- 822 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES BEHIND A DRY FRONT ACROSS ALL OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...KERR...BANDERA...GILLESPIE... KENDALL...BLANCO...HAYS...TRAVIS...UVALDE...MEDINA...BEXAR... COMAL...MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...NORTHERLY AT 20 TO 30 MPH. * HUMIDITY...MIDDLE TEENS TO LOWER 20S. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ193-194-207>209-221>225-041830- /O.CON.KEWX.FW.W.0008.130305T1400Z-130306T0200Z/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 822 PM CST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES BEHIND A DRY FRONT ACROSS ALL OF SOUTH CENTRAL TEXAS... * 20-FOOT WIND...NORTHERLY AT 20 TO 30 MPH. * HUMIDITY...18 TO 24 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 8:53 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 2, 8:53 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 853 PM CST SAT MAR 2 2013 .UPDATE... WILL UPDATE TO ISSUE A RED FLAG WARNING AND FIRE WEATHER WATCH FOR SUNDAY AND TUESDAY RESPECTIVELY. && .FIRE WEATHER... ENHANCED MIXING IS EXPECTED TO BE SUFFICIENT FOR MEEING RED FLAG CRITERIA FOR WRN/CNTRAL COUNTIES SUNDAY. SINCE AN EVEN STRONGER PATTERN FOR CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED BEHIND THE TUESDAY FRONT...A FIRE WEATHER WATCH WAS ALSO ADDED. && .PREV DISCUSSION... /ISSUED 540 PM CST SAT MAR 2 2013/ ..CORRECTED TO AMEND 26 HOURS TO READ 36 HOURS... UPDATE... SEE 00Z AVIATION DISCUSSION BELOW... AVIATION... DRY ATMOSPHERE WILL CONTINUE WITH DRY NORTHWEST FLOW ALOFT AND LITTLE TO NO GULF MOISTURE TAP. VFR MOSTLY CLEAR CONDITIONS WILL CONTINUE OVER THE NEXT 24 TO 36 HOURS. I-35 CORRIDOR WINDS LIGHT NORTH EARLY THIS EVENING BECOMING LIGHT AND VARIABLE BY LATE EVENING. SOUTH WINDS INCREASING AFTER DAYBREAK AND BY MIDDAY INCREASING TO 15 TO 20 KTS WITH GUSTS AOA 25 KTS. KDRT WINDS LIGHT AND VARIABLE EARLY THIS EVENING BECOMING LIGHT SOUTHEAST BY MIDNIGHT. SOUTHEAST WINDS 10 TO 15 KTS BY LATE MORNING INCREASING TO 15 TO 25 KTS BY NOON. PREV DISCUSSION... /ISSUED 535 PM CST SAT MAR 2 2013/ UPDATE... SEE 00Z AVIATION DISCUSSION BELOW... AVIATION... DRY ATMOSPHERE WILL CONTINUE DRY NORTHWEST FLOW ALOFT AND LITTLE TO NO GULF MOISTURE TAP. VFR MOSTLY CLEAR CONDITIONS WILL CONTINUE OVER THE NEXT 24 TO 26 HOURS. I-35 CORRIDOR WINDS LIGHT NORTH EARLY THIS EVENING BECOMING LIGHT AND VARIABLE BY LATE EVENING. SOUTH WINDS INCREASING AFTER DAYBREAK AND BY MIDDAY INCREASING TO 15 TO 20 KTS WITH GUSTS AOA 25 KTS. KDRT WINDS LIGHT AND VARIABLE EARLY THIS EVENING BECOMING LIGHT SOUTHEAST BY MIDNIGHT. SOUTHEAST WINDS 10 TO 15 KTS BY LATE MORNING INCREASING TO 15 TO 25 KTS BY NOON. PREV DISCUSSION... /ISSUED 322 PM CST SAT MAR 2 2013/ DISCUSSION... STRONG NORTHWESTERLY WINDS ALOFT MIXING DOWN TO THE SURFACE ON THE BACK SIDE OF AN UPPER LEVEL TROUGH ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON ARE CREATING BREEZY AND GUSTY CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS UPPER TROUGH PUSHES TO THE EAST. ANOTHER CLEAR NIGHT IS IN STORE WITH OVERNIGHT LOWS DROPPING BELOW THE FREEZING MARK OVER PARTS OF THE HILL COUNTRY AND MID TO UPPER 30S ELSEWHERE WITH NEAR 40 ACROSS THE RIO GRANDE PLAINS. A SURFACE HIGH PRESSURE CENTERED OVER CENTRAL TEXAS THIS AFTERNOON PER LATEST MSL PRESSURE MAP FROM SPC MESOANALYSIS PAGE WILL MOVE EASTWARD TONIGHT AND SUNDAY ALLOWING THE RETURN OF A SURFACE SOUTHEAST FLOW ACROSS THE AREA FOR THE SECOND PART OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS WILL ALLOW DAYTIME TEMPERATURES TO CLIMB ABOVE SEASONAL NORMALS SUNDAY WITH MID 70S ACROSS THE HILL COUNTRY...MID TO UPPER 70S ALONG THE I-35 CORRIDOR AND LOWER 80S ACROSS THE RIO GRANDE PLAINS. IT WILL BE BREEZY AND GUSTY IN THE AFTERNOON AND EVENING AS A LOW PRESSURE BUILDS ACROSS THE LEE SIDE OF THE ROCKIES. ON MONDAY...AN UPPER TROUGH DIGGING SOUTHEASTWARD FROM THE NORTHWEST PACIFIC IS EXPECTED TO MOVE ACROSS THE NORTHERN PLAINS AND OVER THE NORTHERN PART OF THE SOUTHERN PLAINS AND INTO THE OHIO VALLEY LATE MONDAY INTO TUESDAY. THIS SCENARIO WILL PROVIDE A SOUTHWEST FLOW IN THE BOUNDARY LAYER ACROSS OUR AREA RESULTING IN A HOT MONDAY AFTERNOON WITH TEMPERATURES EXPECTED TO REACH THE MID 80S TO NEAR 90 ACROSS THE RIO GRANDE PLAINS. AN ASSOCIATED DRY PACIFIC FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT TUESDAY WITH A SECONDARY POLAR FRONT ARRIVING TO THE AREA TUESDAY MORNING. IT WILL BE DRY...BREEZY AND GUSTY MUCH OF TUESDAY MOST AREAS WITH NORTH WINDS OF 15 TO 25 MPH AND GUSTING TO 35 MPH. WILL EXPECT DRY CONDITIONS TO PERSIST THROUGH MUCH OF THE WORK WEEK WITH MOISTURE INCREASING LATE IN THE WEEK AND NEXT WEEKEND. AN UPPER LOW PRESSURE SYSTEM IS FORECASTED TO DROP ACROSS THE FOUR CORNERS REGION LATER IN THE WEEK AND PROVIDE ENOUGH LIFT COUPLED WITH LOW LEVEL MOISTURE FOR A SLIGHT CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY NEXT WEEKEND. FIRE WEATHER... THERE WILL CONTINUE TO BE ELEVATED TO BRIEFLY NEAR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND MONDAY AFTERNOON AS A VERY DRY AIRMASS REMAINS ENTRENCHED ACROSS SOUTH CENTRAL TEXAS. DRY...BREEZY TO NEAR WINDY CONDITIONS IN THE WAKE OF A FRONTAL PASSAGE TUESDAY WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS BY MID MORNING TUESDAY THROUGH THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 39 78 51 85 51 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 30 76 46 84 47 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 33 76 47 83 49 / 0 0 0 0 0 BURNET MUNI AIRPORT 34 76 49 84 46 / 0 0 0 0 0 DEL RIO INTL AIRPORT 40 83 49 91 54 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 33 76 49 84 47 / 0 0 0 0 0 HONDO MUNI AIRPORT 34 79 43 88 48 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 35 75 47 82 49 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 34 72 51 82 52 / 0 0 0 0 10 SAN ANTONIO INTL AIRPORT 37 76 48 85 50 / 0 0 0 0 0 STINSON MUNI AIRPORT 36 76 47 84 51 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. RED FLAG WARNING FROM NOON TO 8 PM CST SUNDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL... DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...ZAVALA. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Mar 2, 4:06 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 406 PM CST SAT MAR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 406 PM CST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS THIS AFTERNOON... FOR BREEZY NORTH WINDS AND LOW RELATIVE HUMIDITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY WEST OF IH35...WITH ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EAST OF IH35...FOR BREEZY SOUTH AND SOUTHEAST WINDS...AND LOW RELATIVE HUMIDITY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY IN WAKE OF A COLD FRONT...FOR DRY NORTH WINDS AND LOW RELATIVE HUMIDITY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:03 PM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
| Mar 3, 4:09 PM CST | Red Flag Warning | EWX | Edwards, Kinney, Real, Val Verde | 27 hr |
| Mar 3, 4:09 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 52 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.